MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TAC083715A
Medical Device Problem Code Device Endoleak (4074)
Health Effect - Clinical Codes Chest Pain (1776); Hematoma (1884); Clinical Endoleak (4843)
Date of Event 04/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, the patient presented to the emergency room (er) with a type b dissection with left lower extremity malperfusion.The patient underwent an endovascular procedure on the same date utilizing gore® tag® thoracic branch endoprosthesis (tbe).Reportedly, the patient had an angulated bovine arch; however, the patient had adequate anatomy for the tbe device, and the device sizing was on-label.It was reported the tbe device (aortic component) landed and deployed accurately, but then the proximal end of the device bird beaked on the inner curve toward the bovine innominate artery.There was no clear evidence of an endoleak associated with the bird beaked tbe device, and the physician elected to leave it as is, discharging the patient within 48 hours.On (b)(6) 2026, the patient returned to the er with chest pain.The patient received a ct scan which showed a type ia endoleak on the proximal end of the tbe device and an intramural hematoma (imh) in the ascending aorta/aortic arch.The endoleak is suspected to be caused by the bird beaking of the device during the initial implant, but the cause of the imh is unknown.On (b)(6) 2026, the patient underwent open repair where the physician performed an ascending/arch repair, debranching the innominate and carotid artery and sewing distally to the tbe device.As of on (b)(6) 2026, the patient was extubated and recovering well.
 
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code c20 - the device remains implanted and, therefore, was not available for direct analysis by gore.H6: codes c23 and d1101 - it should be noted that the gore® tag® thoracic branch endoprosthesis instructions for use (ifu) contain the following statements in the warnings and precautions section: "use of the gore® tag® thoracic branch endoprosthesis outside of the recommended anatomical sizing guidelines may result in potentially serious device-related events (e.G., endoleak, wire fracture, migration)," "strict adherence to the gore® tag® thoracic branch endoprosthesis ifu sizing guide is required when selecting the appropriate size device components," and "use outside the ifu sizing guide can result in endoleak, fracture, migration, device infolding or compression." as noted in the imaging evaluation below, the device that was implanted in the patient was intended for aortic diameters of 29-34mm, and the clinical imaging specialist found that the patient's proximal landing zone diameters ranged from 31-35mm.Therefore, the device used was slightly undersized for the patient's proximal thoracic aortic arch diameters.Gore imaging evaluation: the imaging evaluation performed by a clinical imaging specialist showed the following: three time-points available for evaluation: intra-operative angiogram dated on (b)(6) 2026 and post-implantation cta¿s dated on (b)(6) 2026.Intra-operative angiogram images dated on (b)(6) 2026 appear to show: a non-deployed device appears to be in the thoracic aortic arch at 10:13 am.There is not proximal circumferential device apposition at the level of the innominate artery.(bird beaking on the inner curve.) at 10:31 am there appears to be flow in the stented lsa and innominate artery.(brachiocephalic artery and rcca).The devices implanted in the abdominal aorta appear to be non-gore devices except a possible aortic extender (3-long radiopaque device markers) at the proximal end of the non-gore device.There appears to be flow throughout the devices implanted in the abdominal aorta with no endoleaks identified at 11:05 am.Image at 11:16 am confirms the lack of proximal device apposition of the tbe component in the thoracic aortic arch.Post-implantation cta dated on (b)(6) 2026 show: the covered length from the distal border of the lsa to the distal border of the innominate artery appears to be 19mm, by outer curve length.The segment length from the distal border of the lsa to the mid-origin of the innominate artery appears to be ~25mm, by outer curve length.Thereby confirming enough proximal landing zone for a size 40 device.(however, a 37 device was implanted that covers 29mm-34mm diameters.) proximal landing zone diameters, for a zone 2 treatment, appear to range from 31mm ¿ 35mm.Axial imaging shows contrast outside the proximal end of the device or from the junction of the side branch extending into the lsa, from the tbe component.Either finding confirms a proximal type i endoleak.Post-implantation cta imaging dated on (b)(6) 2026 shows: image appears to show a re-implanted innominate artery in a surgical graft, in the ascending thoracic aorta.The proximal type i endoleak is resolved.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
brianna zipprich
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key25098627
Report Number2017233-2026-07466
Device Sequence Number9990400
Product Code MIH
UDI-Device Identifier00733132654116
UDI-Public(01)00733132654116(17)280406
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTAC083715A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age42 YR
Patient SexFemale